Mathematical Problems in Engineering

Mathematical Problems in Engineering / 1996 / Article

Open Access

Volume 2 |Article ID 952346 |

Patricia J. Y. Wong, Ravi P. Agarwal, "Eigenvalues of boundary value problems for higher order differential equations", Mathematical Problems in Engineering, vol. 2, Article ID 952346, 34 pages, 1996.

Eigenvalues of boundary value problems for higher order differential equations

Received23 Oct 1995


We shall consider the boundary value problem y(n)+λQ(t,y,y1,,y(n2))=λP(t,y,y1,,y(n1)),n2,t(0,1),y(i)(0)=0,0in3,αy(n2)(0)βy(n1)(0)=0,γy(n2)(1)+δy(n1)=0, where λ>0,α,β,γ and δ are constants satisfying αγ+αδ+βγ>0,β,δ0,β+α>0 and δ+γ>0 to characterize the values of λ so that it has a positive solution. For the special case λ=1, sufficient conditions are also established for the existence of positive solutions.

Copyright © 1996 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.